MAUDE Adverse Event Report: RESPIRONICS, INC. AF531 EE LEAK1; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC. AF531 EE LEAK1; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number 1072629
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was made aware of an event occurring while an (b)(4) mask was in use.A covid+ patient was placed on bi-level positive airway pressure (bipap) ventilation 2 days before the event.The patient reportedly rolled over in bed, dislodging the mask from the bipap circuit, and decompensated immediately, resulting in the need for bagging to correct hypoxemia.The mask was then reconnected and niv was reinstituted.The mask is not available for investigation.The (b)(4) leak 1 face mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single use in the hospital/institutional environment only.The mask is to be used on patients (>30 kg) for whom cpap or bi-level therapy has been prescribed.Labeling warns the caregiver "this mask is not suitable for providing life support ventilation.This mask should not be used for patients who are uncooperative, obtunded, unresponsive, or unable to remove the mask.Appropriate patient monitoring should be used as medically necessary.Patient, ventilator, and circuit must be monitored on a regular basis per established standards of care." the use of this mask is contraindicated in patients who are unable to remove the mask by themselves.Based on the information available, the manufacturer concludes no further action is necessary.

Brand Name
AF531 EE LEAK1
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key11485065
Report Number2518422-2021-00677
Device Sequence Number3804835
Product Code MNS
UDI-Device Identifier30606959004604
UDI-Public30606959004604
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1072629
Device Catalogue Number1072629
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR